Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Growth series of some wreath products

Author: Walter Parry
Journal: Trans. Amer. Math. Soc. 331 (1992), 751-759
MSC: Primary 20F32; Secondary 05C25, 20E22
MathSciNet review: 1062874
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The growth series of certain finitely generated groups which are wreath products are investigated. These growth series are intimately related to the traveling salesman problem on certain graphs. A large class of these growth series is shown to consist of irrational algebraic functions.

References [Enhancements On Off] (What's this?)

  • [1] N. Bourbaki, Commutative algebra, Addison-Wesley, Reading, Mass., 1972.
  • [2] J. Cannon, The growth of the closed surface groups and the compact hyperbolic groups, preprint.
  • [3] M. Grayson, Geometry and growth in three dimensions, Thesis, Princeton Univ., Princeton, N. J., 1983.
  • [4] R. I. Grigorchuk, Degrees of growth of finitely generated groups and the theory of invariant means, Izv. Akad. Nauk SSSR Ser. Mat. 48 (1984), no. 5, 939–985 (Russian). MR 764305
  • [5] J. Milnor, A note on curvature and fundamental group, J. Differential Geometry 2 (1968), 1–7. MR 0232311
  • [6] Jean-Pierre Serre, Trees, Springer-Verlag, Berlin-New York, 1980. Translated from the French by John Stillwell. MR 607504

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20F32, 05C25, 20E22

Retrieve articles in all journals with MSC: 20F32, 05C25, 20E22

Additional Information

Article copyright: © Copyright 1992 American Mathematical Society